Med.Inter.Rev. 2013, 101, 230-232.

DICLOFENAC-INDUCED MUSICAL PSEUDOHALLUCINATIONS DUE TO
REDUCED PERFUSION OF THE LEFT THALAMUS
IN 99M-TC-BICISATE-SPECT


KLAWE Christoph

Department of Neurology and Neurophysiology, Hospital of the Brothers of Mercy, Nordallee 1-3, Trier, Germany.


Abstract

We describe the case of a patient with musical hallucinations after starting pain treatment with diclofenac. A 899 MBq 99m-Tc-Bicisate-SPECT performed on the day after onset of the symptoms showed a markedly reduced perfusion of the left thalamus, whereas the perfusion of the striatum remained unaltered. When diclofenac was stopped, thehallucinations also ceased. Two weeks later, the hypoperfusion of the left thalamus was hardly detectable anymore in a control SPECT with the
same technique.

Keywords: Musical hallucinations, diclofenac, 99-Tc-Bicisate-SPECT


Original language: English

PDF version

Full text